Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 31, NWS State College, PA

June 12, 2001Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 12, 2001, 2:56 PM EDT for Fulton County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2001, 2:56 PM EDT (18:56 UTC)
Expired
Jun 12, 2001, 4:00 PM EDT
In force
64 min
Issued by
NWS State College, PA
Area
Whole counties

County Fulton County, PA

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:20 PM EDTThunderstorm Wind 50 EMc Connellsburg, PASeveral trees were reported down along Route 522 near McConnellsburg.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 121857
SVRCTP
PAC057-122000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
256 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN PENNSYLVANIA

* UNTIL 400 PM EDT.

* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF MCCONNELLSBURG...OR 17 MILES
  EAST OF BEDFORD...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCONNELLSBURG AT 315 PM.

THIS IS A POTENTIALLY DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE 
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.

GRUMM
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:53 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 12, 2:53 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT TUE JUN 12 2001

WORK ZONES OUT SOON....

CURRENT FORECAST ON TRACK AS EASTERN PORTION OF THE STATE IS UNDER
MOSTLY SUNNY SKIES AND CLOUDS DISSIPATING OVER THE WESTERN SECTIONS.
SMALL AREA OF PRECIP THAT MOVED INTO THE NORTHWEST PORTION OF PA HAS
ALSO DISSIPATED OVER PA...BUT SMALL AREA STILL MOVING OVER SOUTHERN
NEW YORK. WEAK FRONT OVER THE SOUTHERN PART OF THE STATE...WITH
SMALL WAVE PUSHING THROUGH STATE TODAY. SHOWERS AND THUNDERSTORMS
HAVE SPARKED ALREADY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY
EVENING HOURS.  ACTIVITY IS MAINLY OVER THE CENTRAL AND SOUTHERN
PORTION OF THE CWA.

MODELS IN SIMILAR AGREEMENT OVER THE NEXT 36 HRS WITH TRACKING OF
TROPICAL REMAINS UP THE EAST COAST.  OTHER THEN A POSSIBLE WEAK
SHOWER OR THUNDERSTORM TOMORROW...RATHER BENIGN WEATHER UNTIL THE
EAST COAST SYSTEM APPROACHES PA LATER IN THE WEEK.

STILL TOO EARLY TO NAIL DOWN TRACK OF THIS SLOW MOVING
SYSTEM...HOWEVER GOOD BET THAT WE WILL GET SOME RAIN FROM IT...AND
IN INCREASE IN HUMIDITY.

.CTP...NONE.

ONDREJIK

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:36 PM EDTSevere Thunderstorm WarningCTPFranklin69 min
Jun 12, 3:46 PM EDTSevere Thunderstorm WarningCTPClinton74 min
Jun 12, 4:06 PM EDTSevere Thunderstorm WarningCTPJuniata, Perry69 min
Jun 12, 4:20 PM EDTSevere Thunderstorm WarningCTPHuntingdon25 min
Jun 12, 4:29 PM EDTSevere Thunderstorm WarningCTPCentre76 min
Jun 12, 4:58 PM EDTSevere Thunderstorm WarningCTPClinton, Union62 min
Jun 12, 5:12 PM EDTSevere Thunderstorm WarningCTPMifflin33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin47 min
Jun 12, 5:32 PM EDTSevere Thunderstorm WarningCTPAdams58 min
Jun 12, 5:43 PM EDTSevere Thunderstorm WarningCTPJuniata62 min
Jun 12, 5:54 PM EDTSevere Thunderstorm WarningCTPNorthumberland, Snyder66 min
Jun 12, 5:58 PM EDTSevere Thunderstorm WarningCTPPerry62 min
Jun 12, 6:14 PM EDTSevere Thunderstorm WarningCTPCumberland61 min
Jun 12, 6:16 PM EDTSevere Thunderstorm WarningCTPSchuylkill59 min
Jun 12, 6:30 PM EDTSevere Thunderstorm WarningCTPAdams60 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.